TITLE

A level set approach to the wearing process of a nonconvex stone

AUTHOR(S)
Hitoshi Ishii; Toshio Mikami
PUB. DATE
December 2003
SOURCE
Calculus of Variations & Partial Differential Equations;Dec2003, Vol. 19 Issue 1, p53
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We study the geometric evolution of a nonconvex stone by the wearing process via the partial differential equation methods. We use the so-called level set approach to this geometric evolution of a set. We establish a comparison theorem, an existence theorem, and some stability properties of solutions of the partial differential equation arising in this level set approach, and define the flow of a set by the wearing process via the level set approach.
ACCESSION #
11657110

 

Related Articles

  • MONOTONE SOLUTIONS FOR A NONCONVEX FUNCTIONAL DIFFERENTIAL INCLUSIONS OF SECOND ORDER. IBRAHIM, AHMED G.; AL-ADSANI, FERYAL A. // Electronic Journal of Differential Equations;2008, Vol. 2008, Special section p1 

    We give sufficient conditions for the existence of a monotone solution for second-order functional differential inclusions. No convexity condition, on the values of the multifunction defining the inclusion, is involved in this construction.

  • An existence theorem for an inverse problem for a semilinear hyperbolic system. Denisov, A. // Differential Equations;Sep2004, Vol. 40 Issue 9, p1221 

    In the present paper, we consider a semilinear hyperbolic system with coefficients depending on different solution components. We study the inverse problem of finding one of the coefficients on the basis of additional information on the solution. The proof of the existence theorem for the...

  • Exchange properties in closure spaces. Kreuzer, Alexander; Sörensen, Kay // Journal of Geometry;2010, Vol. 98 Issue 1/2, p127 

    Four exchange properties, including the usual one, are discussed. Assuming the finiteness condition or a weaker condition (called minimal condition), all four are equivalent. But examples show that in general no two of the four properties are equivalent. Furthermore it is shown that all four...

  • A xed point theorem for multivalued mappings. Avramescu, Cezar // Electronic Journal of Qualitative Theory of Differential Equatio;Dec2004, p1 

    A generalization of the Leray-Schauder principle for multivalued mappings is given. Using this result, an existence theorem for an integral inclusion is obtained.

  • Systems of Simultaneous Generalized Vector Quasiequilibrium Problems and theft Applications. Ansari, Q. H.; Lin, L. J.; Su, L. B. // Journal of Optimization Theory & Applications;Oct2005, Vol. 127 Issue 1, p27 

    In this paper, we introduce systems of simultaneous generalized vector equilibrium problems and prove the existence of their solutions. As application of our results, we derive the existence theorems for solutions of systems of vector saddle-point problems. Consequently, we prove the existence...

  • Nonlinear Functional Boundary Value Problems in Banach Algebras Involving Carathéodories. Dhage, Bapurao C. // Kyungpook Mathematical Journal;2006, Vol. 46 Issue 4, p527 

    In this paper, an existence theorem for a nonlinear two point boundary value problem of second order differential equations in Banach algebras is proved using a nonlinear alternative based on Leray-Schauder alternative.

  • Existence, upper and lower solutions and quasilinearization for singular differential equations. O'Regan, Donal; El-Gebeily, Mohamed // IMA Journal of Applied Mathematics;Apr2008, Vol. 73 Issue 2, p323 

    In this paper, we discuss existence theorems in the presence of upper and lower solutions as well as the method of quasilinearization (QSL) for general non-linear second-order singular ordinary differential equations. We show the existence of solutions under the assumption of weak continuity of...

  • Hybrid inclusion and disclusion systems with applications to equilibria and parametric optimization. Wei-Shih Du // Journal of Global Optimization;May2010, Vol. 47 Issue 1, p119 

    In this paper, we first establish the existence theorems of the solution of hybrid inclusion and disclusion systems, fromwhich we study mixed types of systems of generalized quasivariational inclusion and disclusion problems and systems of generalized vector quasiequilibrium problems. Some...

  • No new argument against the existence requirement. McCarthy, Andrew; Phillips, Ian // Analysis;Jan2006, Vol. 66 Issue 1, p39 

    The article examines the arguments against the existence requirement suggested by Takashi Yagisawa and D. Kaplan. Yagisawa considers two old arguments against the existence requirement: For every x, for every possible world w, Fx at w only if x exists at w. According to the article, Yagisawa's...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics